Alert archive / Virginia / Special Weather Statements in 2012

Special Weather Statement, NWS Blacksburg, VA

August 6, 2012Halifax County, Virginia

NWS Blacksburg, VA issued this special weather statement at Aug 6, 2012, 2:47 PM EDT for Halifax County, Virginia. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2012, 2:47 PM EDT (18:47 UTC)
Expired
Aug 6, 2012, 3:45 PM EDT
In force
58 min
Issued by
NWS Blacksburg, VA

County Halifax County, VA

The radar

The Raleigh/Durham radar (KRAX), 111 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 422 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
422 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

550 
WWUS81 KRNK 061847
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
247 PM EDT MON AUG 6 2012

VAZ058-061945-
HALIFAX VA-
247 PM EDT MON AUG 6 2012

...A STRONG THUNDERSTORM WILL AFFECT HALIFAX COUNTY...

AT 245 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
VIRGILINA...MOVING EAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. 

THIS STORM WILL BE NEAR HITESBURG AROUND 310 PM AND STAUNTON RIVER
STATE PARK AROUND 325 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3663 7858 3669 7865 3669 7867 3665 7870
      3661 7870 3654 7873 3654 7890 3669 7891
      3672 7867 3670 7866 3670 7864 3668 7862
      3663 7855

$$

KK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:58 PM EDT, 49 minutes earlier.

Area forecast discussion, Aug 6, 1:58 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
158 PM EDT MON AUG 6 2012

.SYNOPSIS...
A COLD FRONT WILL SLOWLY MOVE THROUGH THE REGION TODAY. THE FRONT
WILL DRIFT INTO THE CAROLINAS BY TUESDAY AND DISSIPATE...BUT
LINGERING MOISTURE BEHIND IT WILL ALLOW FOR SCATTERED SHOWERS AND
THUNDERSTORMS TO CONTINUE THROUGH MUCH OF THE WEEK...AND
ESPECIALLY FOR THE CAROLINAS.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
AS OF 1100 AM EDT MONDAY...

SHOWERS WITH EMBEDDED THUNDER WILL SPREAD EAST FROM WEST VA
THROUGH THE DAY. BECAUSE OF HVY RAIN ACROSS EXTREME WESTERN
GRAYSON AND THE HIGH TERRAIN IN THAT PART OF THE COUNTY...THEY
WERE ADDED TO THE FLASH FLOOD WATCH. ALSO...BECAUSE OF THE SLOW
PROGRESSION OF THE FRONT EXTENDED THE WATCH UNTIL MIDNIGHT.
DISTURBANCE SLICING THROUGH KY WILL BE THE CATALYST FOR SHWS AND
STORMS THIS AFTERNOON. SOME SUNSHINE ACROSS THE SOUTHSIDE WILL
LEAD TO DIURNAL THUNDERSTORMS...SOME OF WHICH COULD BE STRONG AND
ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL WHICH COULD
CAUSE WATER PROBLEMS THERE ALTHOUGH THEY HAVE BEEN DRY. WEAK MBE
VELOCITIES ON BLF SOUNDING INDICATE SHOWERS AND STORMS WILL
POTENTIALLY BACKBUILD ALL DAY AS THEY SLOWLY SINK SOUTH THROUGH
MERCER/TAZEWELL. HEAVIEST RAIN RIGHT NOW IS IN EASTERN KY
ASSOCIATED WITH THUNDER. BASED UPON HOW THIS EVOLVES MAY HAVE TO
EXTEND THE WATCH FURTHER NORTH. WILL ALSO BE WATCHING
BLAND/GILES/MONROE AS THEY RECEIVED 1-2" OF RAINFALL LAST NIGHT.

AS OF 430 AM EDT MONDAY...

CONCERN TODAY AND TONIGHT IS SLOW MOVING FRONT WHICH WILL MOVE
FROM WEST VIRGINIA THIS MORNING...TO ALONG THE VIRGINIA/NORTH
CAROLINA BORDER TONIGHT. ABUNDANT MOISTURE...SURFACE DEWPOINTS IN
THE LOWER 70S...PWATS NEAR 2 INCHES...TO FUEL NUMEROUS SHOWERS
AND WIDESPREAD CLOUDINESS. MODEL GUIDANCE SUGGEST AVERAGE
RAINFALL OF A HALF /0.50/ INCH TO AND INCH /1.00/ CAN BE
EXPECTED...THE HEAVIEST AMOUNTS ALONG THE VA/NC BORDER WHERE
GREATER INSTABILITY LIKELY TO BE REALIZED FROM AFTERNOON HEATING
AHEAD OF THE FRONT. WITH PWATS NEAR 2 INCHES...SHOWERS WILL BE
VERY RAIN EFFICIENT...THE SLOW MOVING STORMS PRODUCING TORRENTIAL
DOWNPOURS.

PER COORDINATION WITH WFO MRX...MOST SIGNIFICANT FLOOD CONCERN
ATTM IS AREA WHERE HEAVY RAINS OCCURRED SUNDAY...PARTS OF THE NC
HIGH COUNTRY INTO TENNESSEE PICKING UP SEVERAL INCHES OF
RAIN...SOME OF WHICH PRODUCED FLOODING...OR AT THE VERY LEAST
BROUGHT STREAMS TO AN ELEVATED LEVEL. WITH PROSPECTS OF MORE RAIN
TODAY...THIS AREA SEEMS TO BE HIGH ON THE LIST FOR AREAS TO WATCH
FOR RAPID RESPONSE FLOODING. AS SUCH HAVE ISSUED FLASH FLOOD
WATCH (FFA) FOR ASHE AND WATAUGA TO HIGHLIGHT THIS THREAT. FFA MAY
NEED TO BE EXPANDED FARTHER EAST PER RADAR TRENDS THIS AFTERNOON.

TEMPERATURES TODAY EXPECTED TO RANGE FROM THE 70S MTNS...80S EAST
OF THE BLUE RIDGE...DEWPOINTS NEAR 70 MAKING FOR A HUMID DAY.
LOWS TONIGHT WILL REMAIN MILD...ELEVATED DEWPOINTS AND CLOUD COVER
INSULATING ANY SIGNIFICANT FALL.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH WEDNESDAY/...
AS OF 345 PM EDT SUNDAY...

WEAK FRONTAL BOUNDARY NEVER REALLY EXITS THE SOUTHEAST PORTION OF
THE CWA BEFORE WASHING OUT DURING THE DAY TUESDAY AND ALLOWING LIGHT
SOUTHERLY TO SOUTHWEST LOW-LEVEL FLOW WITH ABUNDANT MOISTURE TO
STREAM INTO THE APPALACHIAN REGION OF WRN NC...SW VS...AND SE WV.
SOME OF THIS MOISTURE IS OF TROPICAL ORIGIN...AT LEAST BY LATER
TUES...COMING UP FROM FLORIDA AND THE GA/SC COAST. THERE WILL
CERTAINLY BE A GRADIENT IN PRECIP CHANCES ACROSS THE RNK FCST AREA
WITH VERY LOW CHANCES ACROSS THE NORTH TO VERY HIGH CHANCES ACROSS
THE SOUTH...AND TRENDS IN MODEL GUIDANCE SUGGESTS A GENERAL INCREASE
IN POP AND RAINFALL AMOUNTS IS THE WAY TO GO. STARTING OUT WITH
LIKELY ACROSS THE FAR SOUTH MONDAY NIGHT BUT WITH SOME DISSIPATION
OF ACTIVITY OVERNIGHT...BUT LIKELY NOT ENTIRELY WITH WEAK
CONVERGENCE LINGERING ALONG OLD FRONTAL BOUNDARY. ONLY MENTIONING
SLIGHT CHC THUNDER LATE AT NIGHT. HOWEVER THROUGHOUT THE DAY TUES
THE LOW LEVEL FLOW BEGINS TO INCREASE FROM THE SOUTH...ESPECIALLY IN
THE NAM...WITH A INCREASE IN POPS AND SPREAD NORTHWARD TO INCLUDE AT
LEAST LOW CHC POPS AGAIN FAR NORTH BY AFTERNOON. THIS NOW SUPPORTED
BY GFS...NAM...AND SREF.

THIS FLUX OF TROPICAL MOISTURE...ALTHOUGH GENERALLY NOT ALL THAT
STRONG...CONTINUES THROUGH WEDNESDAY. NAM SHOWS THIS INFLUX A
LITTLE BETTER...WITH SIGNS OF A WEAK LOW LEVEL JET AND UPPER LEVEL
WAVE INTO THE NC MTNS LATE TUESDAY AND INTO EARLY WED...SUGGESTING
POTENTIAL FOR ONGOING SHOWERS/STORMS...WITH HEAVY RAINFALL
POSSIBLE...MUCH OF THE NIGHT TUES NIGHT AND MAYBE INTO WED MORNING.
GOING WITH LIKELY TO HIGH CHC POPS DOWN IN THAT AREA...AND WILL NEED
TO CONSIDER CONTINUING TO INCREASE THIS IF TRENDS IN GUIDANCE
CONTINUES.  AM BEGINNING TO GET CONCERNED ABOUT ESPECIALLY HEAVY
RAIN THREAT ACROSS THE SOUTH THROUGH MID NEXT WEEK...ESPECIALLY NC
MTNS...BUT MUCH DEPENDS ON STRENGTH OF THIS LOW LEVEL JET. WILL NEED
TO KEEP WATCHING CAREFULLY THROUGHOUT THE WEEK. WHILE I CONTINUED
MENTION OF CHC TO LIKELY THUNDER DURING THE DAY WHILE DROPPING TO
SLIGHT CHC THUNDER OVERNIGHT...AS WE GET MORE CONFIDENT IN JUST HOW
LIMITED INSTABILITY MAY BE...WE MAY BE BACKING OFF ON HOW MUCH
THUNDER TO EXPECT AS THIS IS STARTING TO LOOK MORE LIKE TROPICAL
SHOWERS...ESPECIALLY FOR TUESDAY.

AS FAR AS TEMPERATURES...GENERALLY WENT ON THE MILD SIDE OF GUIDANCE
FOR OVERNIGHT LOWS...AND COOL SIDE OF GUIDANCE FOR DAY TIME
HIGHS...AT LEAST ACROSS THE SOUTHERN HALF OF FCST AREA WHERE SKY COVER
WILL REMAIN NEARLY OVERCAST THROUGH THIS PERIOD WITH PLENTY OF
SHOWER ACTIVITY. MET WAS COOLEST GUIDANCE AND EVEN UNDERCUT IT A
COUPLE OF DEGREES IN SOME AREAS ON TUES...AND POSSIBLY WED IN A FEW
LOCATIONS AS WELL DEPENDING ON HOW MUCH MOISTURE CONTINUES TO STREAM
INTO THE AREA.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
AS OF 1230 PM EDT SUNDAY...

A MOIST LIGHT SW FLOW AHEAD OF SLOWLY DEEPENING GREAT LAKES UPPER
TROUGH WILL KEEP MAINLY DIURNAL CONVECTIVE CHANCES AROUND THROUGH
THE END OF THE WEEK. BY TOWARD THE WEEKEND...GFS MORE PROGRESSIVE
AND DEEPER WITH DEVELOPING TROUGH THAN ECMWF...AND BOTH MODELS FROM
00Z AND ALSO 06Z GFS IN IN LINE WITH THEIR ENSEMBLE MEANS. THE GFS
THUS DOES SUGGEST A PERIOD OF MORE WRLY FLOW ON FRIDAY AND SLIGHTLY
DRIER...BUT NOT ENOUGH TO REDUCE CONVECTIVE CHANCES GIVEN
CLIMATOLOGY. ALSO BY THE WKND...WHILE BOTH MODELS TAKE THE NEXT WEAK
COLD FRONT THOUGH THE FCST AREA BY SUNDAY...GFS ACTUALLY SLOWS IT
DOWN GIVEN DEEPER TROUGH AND ANOTHER WAVE DIGGING AROUND SOUTHERN
END OF TROUGH...COMPARED TO THE ECMWF. GIVEN THE TIME OF YEAR...AND
SINCE THERE IS REALLY NO STRONG PUSH OF CANADIAN AIR BEHIND IT
REALLY PUSHING THIS FRONT OFF THE COAST...DECIDED TO LEAN MORE WITH
GFS AND A CLIMATOLOGICALLY FAVORED FCST AND SO KEPT AT LEAST LOW
CHANCES OF MAINLY DIURNAL CONVECTION THROUGH THE WEEKEND.  DID NOT
GO QUITE AS DRY WITH DEW PTS BEHIND THE FRONT AS THE GUIDANCE...BUT
DID SHOW MORE DROP OFF IN POPS OVERNIGHT AND LESS CLOUDY SKIES
COMPARED TO MID TO LATE WEEK WHEN OVERALL MOISTURE IS STILL MORE
PREVALENT.

UNLESS FRONT STALLS BEFORE EVEN REACHING THE APPALACHIANS...WHICH SEEMS
UNLIKELY...THERE SHOULD BE SOMEWHAT OF A COOLING TREND BY SAT AND
ESPECIALLY SUNDAY JUST BEHIND THIS FRONT...BUT MORE SO IN TERMS OF
OVERNIGHT LOWS VS. DAYTIME HIGHS. OVERALL...TEMPS EXPECTED TO BE NOT
TOO FAR FROM AVERAGE VALUES FOR THIS TIME OF YEAR. IF THE FRONT
PUSHES THROUGH SOONER AND FARTHER EAST...PER 00Z ECMWF IDEA...THEN
CAN EXPECT EVEN DRIER CONDITIONS WITH EVEN COOLER OVERNIGHT LOWS.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 200 PM EDT MONDAY...

THINNER CLOUDS AND WARMER AIR PUTS A CHC FOR CONVECTION THIS PM
INTO LYH/DAN. BEST CHC IS PROBABLY ACROSS THE SOUTHSIDE BUT WILL
JUST WITH A TEMP GROUP FOR NOW THIS AFTERNOON. HEAVIER RAIN
FINALLY PULLING OUT OF KBLF WITH IFR CIGS LEFT OVER...WHICH WILL
PROBABLY BOUNCE ABV 1KFT AT TIMES THROUGH THE REST OF THE
AFTERNOON. ALTHOUGH LAMP GUIDANCE SAYS NO...NEED TO WATCH FOR IFR
CIG LASTING INTO THIS EVENING WITH LIGHT RAIN AND WEST WIND...AS
THESE INGREDIENTS TYPICALLY PRODUCE A LOW CIG AT THAT TERMINAL.
ELSEWHERE THINKING IS THAT CLOUDS REMAINING OVERNIGHT SHOULD KEEP
THE LID ON EXTENSIVE FOG DEVELOPMENT. IF SOME BREAKS OCCUR AT LWB
VIS MAY RUN IFR OR LOWER FOR A LONGER TIME PERIOD THAN WHAT IS
CURRENTLY IN THE TAF. FRONT CRUMBLES OVER THE REGION BUT STILL MAY
PROVIDE ENOUGH FORCING WITH DAYTIME HEATING FOR AFTERNOON
THUNDERSTORMS MOSTLY KDAN TUESDAY.

PROXIMITY OF OLD FRONT AND TROPICAL AIRMASS JUST TO THE SOUTH...
WHICH WILL BEGIN A NORTHWARD RETURN BY MIDWEEK...WILL MAINTAIN A
DAILY THREAT FOR PATCHY FLIGHT RESTRICTIONS IN VICINITY OF MAINLY
DIURNALLY DRIVEN SHOWERS/STORMS FOR MUCH OF THE REST OF THE
WEEK...WITH A CONTINUED THREAT FOR RESTRICTIONS INTO THE OVERNIGHT
PERIODS WHERE FOG DEVELOPS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ015.
NC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ001-018.
WV...NONE.

&&

SYNOPSIS...PM
NEAR TERM...KM/PM
SHORT TERM...SK
LONG TERM...SK
AVIATION...KM/PM
Hazardous weather outlook, Aug 6, 11:15 AM EDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1115 AM EDT MON AUG 6 2012

VAZ007-009>011-WVZ042-071515-
TAZEWELL-SMYTH-BLAND-GILES-MERCER-
1115 AM EDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS TODAY WILL PRODUCE HEAVY
RAINFALL WHICH MAY LEAD TO LOCALIZED FLOODING. A FLASH FLOOD WATCH
MAY BE NECESSARY LATER TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COOL FRONT IS EXPECTED TO STALL OVER OR JUST SOUTH OF THE AREA
ON TUESDAY...MAINTAINING A THREAT FOR SHOWERS AND STORMS WITH
HEAVY RAIN...ALONG WITH THE THREAT FOR LOCALIZED FLOODING INTO
MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ002>004-019-020-VAZ012>014-016>020-022>024-032>035-045>047-059-
WVZ043>045-071515-
ALLEGHANY NC-SURRY-STOKES-WILKES-YADKIN-WYTHE-PULASKI-MONTGOMERY-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-
CHARLOTTE-SUMMERS-MONROE-GREENBRIER-
1115 AM EDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP
OVER THE AREA TODAY AS A COOL FRONT SLIDES SOUTHEAST THROUGH THE
REGION. THIS FRONT WILL INTERACT WITH A TROPICAL AIRMASS TO
PRODUCE LOCALLY HEAVY RAIN THAT MAY CAUSE LOCALIZED FLOODING
PROBLEMS...ESPECIALLY IN AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COOL FRONT IS EXPECTED TO STALL OVER OR JUST SOUTH OF THE AREA
ON TUESDAY...MAINTAINING A THREAT FOR SHOWERS AND STORMS WITH
HEAVY RAIN...ALONG WITH THE THREAT FOR LOCALIZED FLOODING INTO
MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-018-VAZ015-071515-
ASHE-WATAUGA-GRAYSON-
1115 AM EDT MON AUG 6 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COOL FRONT IS EXPECTED TO STALL OVER OR JUST SOUTH OF THE AREA
ON TUESDAY...MAINTAINING A THREAT FOR SHOWERS AND STORMS WITH
HEAVY RAIN...ALONG WITH THE THREAT FOR LOCALIZED FLOODING INTO
MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ005-006-VAZ043-044-058-071515-
ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-HALIFAX-
1115 AM EDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WHICH DEVELOP THIS AFTERNOON MAY BE STRONG
WITH GUSTY WINDS AND HEAVY RAINFALL WHICH MAY LEAD TO LOCALIZED
WATER PROBLEMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COOL FRONT IS EXPECTED TO STALL OVER OR JUST SOUTH OF THE AREA
ON TUESDAY...MAINTAINING A THREAT FOR SHOWERS AND STORMS WITH
HEAVY RAIN...ALONG WITH THE THREAT FOR LOCALIZED FLOODING INTO
MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 6, 1:36 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
136 PM EDT MON AUG 6 2012

NCZ005-006-VAZ033>035-043>047-058-059-061845-
ROCKINGHAM-CASWELL-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...EDEN...YANCEYVILLE...ROCKY MOUNT...
BEDFORD...AMHERST...MARTINSVILLE...DANVILLE...LYNCHBURG...
APPOMATTOX...SOUTH BOSTON...KEYSVILLE
136 PM EDT MON AUG 6 2012

...ISOLATED TO SCATTERED STRONG THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON...

THUNDERSTORMS ARE GOING TO BE INCREASING ACROSS THE FOOTHILLS AND
PIEDMONT THIS AFTERNOON. SOME OF THE STORMS WILL BRING DOWNPOURS
WHERE UP TO 2 INCHES OF RAIN IN AN HOUR ARE POSSIBLE. FREQUENT
CLOUD TO GROUND LIGHTNING AND GUSTY WINDS CAN ALSO BE EXPECTED.
THROUGH 245 PM...THE STRONGER STORMS WILL BE SCATTERED FROM ROCKY
MOUNT EAST OT CHARLOTTE COURT HOUSE. THIS WILL INCLUDE THE SMITH
MOUNTAIN LAKE AREA...AND DOWNSTREAM ALONG THE ROANOKE RIVER TOWARD BROOKNEAL.
Special weather statement, Aug 6, 1:37 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
137 PM EDT MON AUG 6 2012

NCZ005-006-VAZ033>035-043>047-058-059-061900-
ROCKINGHAM-CASWELL-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...EDEN...YANCEYVILLE...ROCKY MOUNT...
BEDFORD...AMHERST...MARTINSVILLE...DANVILLE...LYNCHBURG...
APPOMATTOX...SOUTH BOSTON...KEYSVILLE
137 PM EDT MON AUG 6 2012

...ISOLATED TO SCATTERED STRONG THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON...

THUNDERSTORMS ARE GOING TO BE INCREASING ACROSS THE FOOTHILLS AND
PIEDMONT THIS AFTERNOON. SOME OF THE STORMS WILL BRING DOWNPOURS
WHERE UP TO 2 INCHES OF RAIN IN AN HOUR ARE POSSIBLE. FREQUENT
CLOUD TO GROUND LIGHTNING AND GUSTY WINDS CAN ALSO BE EXPECTED.
THROUGH 245 PM...THE STRONGER STORMS WILL BE SCATTERED FROM ROCKY
MOUNT EAST TO CHARLOTTE COURT HOUSE. THIS WILL ALSO INCLUDE THE
SMITH MOUNTAIN LAKE AREA...AND DOWNSTREAM ALONG THE ROANOKE RIVER
TOWARD BROOKNEAL.
Special weather statement, Aug 6, 2:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
247 PM EDT MON AUG 6 2012

VAZ058-061945-
HALIFAX VA-
247 PM EDT MON AUG 6 2012

...A STRONG THUNDERSTORM WILL AFFECT HALIFAX COUNTY...

AT 245 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
VIRGILINA...MOVING EAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR HITESBURG AROUND 310 PM AND STAUNTON RIVER
STATE PARK AROUND 325 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3663 7858 3669 7865 3669 7867 3665 7870
      3661 7870 3654 7873 3654 7890 3669 7891
      3672 7867 3670 7866 3670 7864 3668 7862
      3663 7855

KK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:08 PM EDTSpecial Weather StatementRNKAlleghany, Amherst, Bath, Rockbridge, City of Buena Vista, City of Covington and 1 more52 min
Aug 5, 9:00 PM EDTAreal Flood AdvisoryRNKBotetourt, Craig, Floyd, Montgomery, Pulaski, Roanoke and 4 more107 min
Aug 5, 9:11 PM EDTSpecial Weather StatementRNKCarroll, Grayson, City of Galax64 min
Aug 6, 4:17 AM EDTFlash Flood WatchRNKGrayson11 hr
Aug 6, 3:03 PM EDTSpecial Weather StatementRNKAppomattox57 min
Aug 6, 5:42 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville63 min
Aug 6, 6:16 PM EDTSpecial Weather StatementRNKCharlotte59 min
Aug 6, 6:59 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville61 min
Aug 6, 7:14 PM EDTAreal Flood AdvisoryRNKHenry, Pittsylvania, City of Martinsville109 min
Aug 6, 7:36 PM EDTSpecial Weather StatementRNKStokes54 min

Nearby

Special Weather Statements in Virginia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.